Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 70, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 24, 2015, 3:21 AM CDT for 5 counties in Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2015, 3:21 AM CDT (08:21 UTC)
- Expired
- May 24, 2015, 7:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties DeWitt County, TX, Fayette County, TX, Gonzales County, TX, Lavaca County, TX, Lee County, TX
The radar
The Austin/San Antonio radar (KEWX), 99 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.4 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1269 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
010
WGUS54 KEWX 240821
FFWEWX
TXC123-149-177-285-287-241215-
/O.NEW.KEWX.FF.W.0070.150524T0821Z-150524T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
321 AM CDT SUN MAY 24 2015
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DEWITT COUNTY IN SOUTH CENTRAL TEXAS...
FAYETTE COUNTY IN SOUTH CENTRAL TEXAS...
GONZALES COUNTY IN SOUTH CENTRAL TEXAS...
LAVACA COUNTY IN SOUTH CENTRAL TEXAS...
LEE COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 715 AM CDT
* AT 321 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GONZALES...CUERO...YOAKUM...GIDDINGS...LA GRANGE...SCHULENBURG...
HALLETTSVILLE...SHINER...FLATONIA...LEXINGTON...MOULTON...SHELBY...
NIXON...WAELDER...SMILEY...FAYETTEVILLE...ROUND TOP...THOMASTON...
HOCHHEIM AND SUBLIME.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT
TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 2906 9694 2910 9698 2894 9720 2892 9740
2936 9785 2963 9761 2978 9732 3005 9702
3026 9708 3040 9733 3056 9696 3049 9689
3046 9690 3032 9674 3029 9665 3016 9679
3014 9665 2996 9657 2963 9687 2934 9656
$$
HAMPSHIRE2 follow-up statements
488
WGUS74 KEWX 241041
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
541 AM CDT SUN MAY 24 2015
TXC123-241051-
/O.CAN.KEWX.FF.W.0070.000000T0000Z-150524T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DEWITT TX-
541 AM CDT SUN MAY 24 2015
...THE FLASH FLOOD WARNING FOR DEWITT COUNTY IS CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES.
LAT...LON 2963 9687 2951 9675 2924 9710 2938 9724
2912 9760 2936 9785 2963 9761 2978 9732
3005 9702 3026 9708 3040 9733 3046 9715
3056 9696 3049 9689 3046 9690 3032 9674
3029 9665 3016 9679 3014 9665 2996 9657
$$
TXC149-177-285-287-241215-
/O.CON.KEWX.FF.W.0070.000000T0000Z-150524T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAYETTE TX-GONZALES TX-LAVACA TX-LEE TX-
541 AM CDT SUN MAY 24 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 AM CDT FOR
FAYETTE...GONZALES...NORTHWESTERN LAVACA AND LEE COUNTIES...
AT 541 AM CDT...DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS
PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS
EXPECTED TO BEGIN SHORTLY IF NOT ALREADY OCCURRING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GONZALES...YOAKUM...GIDDINGS...LA GRANGE...SCHULENBURG...
HALLETTSVILLE...SHINER...FLATONIA...LEXINGTON...MOULTON...SHELBY...
NIXON...WAELDER...SMILEY...FAYETTEVILLE...ROUND TOP...SUBLIME...
PALMETO...FEDOR AND CHEAPSIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 2963 9687 2951 9675 2924 9710 2938 9724
2912 9760 2936 9785 2963 9761 2978 9732
3005 9702 3026 9708 3040 9733 3046 9715
3056 9696 3049 9689 3046 9690 3032 9674
3029 9665 3016 9679 3014 9665 2996 9657
$$
HAMPSHIRE538
WGUS74 KEWX 241215 RRA
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
715 AM CDT SUN MAY 24 2015
TXC149-177-285-287-241225-
/O.EXP.KEWX.FF.W.0070.000000T0000Z-150524T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAYETTE TX-GONZALES TX-LAVACA TX-LEE TX-
715 AM CDT SUN MAY 24 2015
...THE FLASH FLOOD WARNING FOR FAYETTE...GONZALES...NORTHWESTERN
LAVACA AND LEE COUNTIES HAS EXPIRED...
FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.
LAT...LON 2963 9687 2951 9675 2924 9710 2938 9724
2912 9760 2936 9785 2963 9761 2978 9732
3005 9702 3026 9708 3040 9733 3046 9715
3056 9696 3049 9689 3046 9690 3032 9674
3029 9665 3016 9679 3014 9665 2996 9657
$$
HAMPSHIREWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 24, 1:14 AM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, May 24, 1:14 AM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 114 AM CDT SUN MAY 24 2015 .AVIATION... /06Z TAF UPDATE/ CONVECTION HAS WEAKENED OVER AUS TEMPORARILY BUT WILL CONTINUE TO REDEVELOP OVER SAT/SSF FOR SEVERAL MORE HOURS. TSRA SHOULD BE MORE ISOLATED AROUND DRT AND WILL KEEP ONLY A MENTION OF VCSH FOR THE REST OF THE OVERNIGHT. A STRONG CONVECTIVE BAND MOVING THROUGH THE HILL COUNTRY SHOULD IMPACT SAT/SSF IN THE NEXT 2 TO 4 HOURS AND IN THE AUS AREA AS LATE AS 11Z. SOME WEAKENING OF THESE CELLS MAY DEVELOP AS THEY MOVE INTO DOWNDRAFT INFLUENCED AIR ALONG I-35. BY 12Z CONVECTION COULD BECOME MORE SCATTERED AND MAINLY EAST OF I-35 WITH MESOSCALE MODELS SUGGESTING SLIGHTLY INCREASED STABILITY BY MIDDAY. WILL LEAVE OUT THE SCATTERED AFTERNOON STORM THREAT FOR NOW AND FOCUS ON THE MORE LIKELY EXPECTATION FOR LOWERING CIGS TOMORROW EVENING. && .PREV DISCUSSION... /ISSUED 226 PM CDT SAT MAY 23 2015/ SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)... AN ACTIVE AND COMPLEX FORECAST IS SHAPING UP OVER SOUTH CENTRAL TEXAS THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK WITH BOTH SEVERE WEATHER AND FLASH FLOODING POSSIBLE. FLASH FLOOD WATCH IS IN EFFECT THROUGH 7 PM ON SUNDAY. IN ADDITION TO THE SCATTERED SHOWER AND THUNDERSTORM ACTIVITY THAT IS ONGOING CURRENTLY ACROSS THE TEXAS HILL COUNTRY AND I-35 CORRIDOR CONVECTION HAS BEGUN ACROSS NORTHERN MEXICO AND THE BIG BEND REGION. THIS IS THE START OF A LARGE LINEAR MCS THAT ALL OF THE MESOSCALE MODELS SHOW MOVING ACROSS THE STATE THIS EVENING INTO EARLY TOMORROW MORNING. THE UPPER LEVEL LOW PRESSURE THAT HAS BEEN SITTING OVER THE WESTERN UNITED STATES WILL MOVE TO THE EAST AND NORTHEAST THIS AFTERNOON AND OVERNIGHT PROVIDING THE LIFT FOR THIS MCS. THERE IS PLENTY OF MOISTURE IN PLACE WITH DEWPOINTS IN THE LOW 70S AND PRECIPITABLE WATER VALUES BETWEEN 1.75 AND 2 INCHES. THERE IS ALSO PLENTY OF INSTABILITY OVER THE AREA WITH THE MORNING DRT AND CRP SOUNDINGS BOTH HAVING 2000 - 3000 J/KG OF CAPE. A GOOD AMOUNT OF LOW LEVEL AND BULK SHEAR IS ALSO EVIDENT ACCORDING TO THE MODELS. THIS MEANS THAT ALL OF THE INGREDIENTS ARE IN PLACE FOR BOTH HEAVY RAINFALL AND SEVERE WEATHER THIS AFTERNOON THROUGH THE OVERNIGHT HOURS INTO TOMORROW. WILL BREAKDOWN THE THREATS AND THE TIME PERIODS IN THE REST OF THE SHORT TERM AFD. FOR TONIGHT...AS ALREADY DISCUSSED...THE MESOSCALE MODELS DEVELOP A COMPLEX OF STORMS THAT WILL SWEEP ACROSS THE STATE OVERNIGHT TONIGHT. TIMING FOR THIS CONTINUES TO GET EARLIER. THE NSSL WRF AND ARM BOTH HAVE THE LINE APPROACHING THE I-35 CORRIDOR BY THE LATE AFTERNOON. THE TEXAS TECH WRF AND HRRR AND NMM ALL SAY THAT THE LINE WILL BE MOVING THROUGH THE HILL COUNTRY AND APPROACHING THE I-35 CORRIDOR BY 9PM AND SLOWLY PUSHING EAST THROUGH THE EARLY MORNING HOURS. BASED ON CURRENT SATELLITE TRENDS THE EARLIER TIMING IS BEGINNING TO LOOK MORE LIKELY. MODELS ARE STILL HOLDING ONTO 1-3 INCH RAINFALL TOTALS WITH THIS INITIAL WAVE OF CONVECTION. THIS...ON TOP OF ADDITIONAL RAINS THAT HAVE ALREADY FALLEN TODAY...AND THE FACT THAT SOILS ARE SATURATED WILL LEAD TO THE THREAT OF BOTH RIVER FLOODING AND FLASH FLOODING. THE SEVERE WEATHER THREAT WILL ALSO BE PRESENT. WHILE CONVECTION GROUPING TOGETHER LIKE THIS TYPICAL MEANS THE THREAT FOR SEVERE WEATHER IS A LITTLE BIT LESS...CONVECTIVE PARAMETERS ARE VERY FAVORABLE. THE MAIN CONCERNS WILL BE FIRST DAMAGING THUNDERSTORM WINDS WITHIN BOWING SECTIONS OF THE LINE. THE HRRR ACTUAL SUPPORTS THIS WITH SEVERAL BOWING SECTIONS BEING SHOWN IN THE MODEL REFLECTIVITY. THERE IS ALSO SUFFICIENT SURFACE WIND SHEAR AND HELICITY VALUES TO RESULT IN AN ISOLATED TORNADO THREAT AS WINDS PROFILES TURN WITH HEIGHT. DURING THE OVERNIGHT HOURS IT IS IMPERATIVE THAT THOSE OUT AND ABOUT FOR THE HOLIDAY WEEKEND...ESPECIALLY THOSE ON LOCAL RIVERS AND LAKES...MONITOR THE WEATHER AND BE READY TO ACT SHOULD A WARNING BE ISSUED FOR THEIR AREA. HAVE MULTIPLE WAYS TO RECEIVE WEATHER INFORMATION...HAVE A PLAN TO SEEK SHELTER OR GET TO SAFETY SHOULD SEVERE WEATHER OR FLOODING OCCUR...AND ALWAYS REMEMBER TO TURN AROUND...DONT DROWN. AS WE GET INTO EARLY SUNDAY MORNING THE LINE WILL CONTINUE TO PUSH ACROSS THE I-35 CORRIDOR INTO OUR EASTERN COUNTIES WITH CONTINUED RISK FOR FLASH FLOODING AND SEVERE WEATHER. MODELS NOW SHOW THE LINE MOVING OUT OF OUR CWA BY 09Z TO 12Z (4 TO 7 AM). BEHIND THE LINE THE ATMOSPHERE WILL BE SOME WHAT WORKED OVER FROM THE NIGHT OF STORMS. ALTHOUGH MODEL SOUNDINGS SHOW OVER 3000 J/KG OF CAPE...SIGNIFICANT INSTABILITY...DURING THE AFTERNOON HOURS ALONG THE I-35 CORRIDOR. THE SAME SOUNDINGS SHOW SIGNIFICANT LOW AND UPPER LEVEL DRYING OF THE ATMOSPHERE. THIS SHOULD LIMIT SHOWER AND THUNDERSTORM ACTIVITY SUNDAY AFTERNOON INTO THE OVERNIGHT HOURS SUNDAYS. MESOSCALE MODELS LIKE THE ARM/NMM/NSSL WRF DO SHOW SOME ISOLATED ACTIVITY SUNDAY AFTERNOON BUT COVERAGE SHOULD BE LIMITED. TO SUMMARIZE THE NEXT 24 HOURS...1 TO 4 INCHES OF RAINFALL ARE EXPECTED WITH A LINE OF SHOWERS AND STORMS THAT WILL SLOWLY MOVE ACROSS THE AREA THIS EVENING INTO THE OVERNIGHT HOURS. FLASH FLOOD WATCH IN EFFECT. THE LINE SHOULD BE PUSHING OUT OF OUR AREA EARLY SUNDAY MORNING. THE THREAT FOR SEVERE THUNDERSTORM WINDS ALONG WITH AN ISOLATED TORNADO EXIST WITH THE LINE. BY TOMORROW AFTERNOON ONLY AN ISOLATED SHOWER OR THUNDERSTORM IS EXPECTED THROUGH THE AFTERNOON AND OVERNIGHT HOURS. EVERYONE SHOULD BE WEATHER AWARE FOR THIS WEEKEND...ESPECIALLY THOSE OUT AND ABOUT ON AREA RIVERS AND LAKES. LONG TERM (MONDAY THROUGH SATURDAY)... THE BREAK FROM THE SHOWER AND THUNDERSTORM ACTIVITY WILL BE SHORT LIVED AS ANOTHER UPPER LEVEL DISTURBANCE APPROACHES ON MONDAY. THIS DISTURBANCE...CURRENTLY SEEN ON WATER VAPOR ACROSS NORTHERN CALIFORNIA WILL ROTATE AROUND THE BASE OF THE LARGER UPPER LEVEL TROUGH AND GIVE SOUTH CENTRAL TEXAS ANOTHER SHOT OF RAIN AND STORMS. MODELS INDICATE THAT THE BEST TIMING FOR ANOTHER WAVE OF PRECIPITATION WILL BE FROM AROUND LUNCH TIME THROUGH THE AFTERNOON. MODEL QPF (FROM THE GFS AND ECMWF) FOR THIS TIME PERIOD SUGGEST ANOTHER 1 TO 2 INCHES POSSIBLE. PRECIPITABLE WATER VALUES REMAIN OVER 1.5 INCHES AS WELL. LATER SHIFTS WOULD POSSIBLE NEED TO CONSIDER EXTENDING THE FLASH FLOOD WATCH INTO MONDAY AS CONFIDENCE INCREASES. THE CHANCE FOR SEVERE WEATHER WILL ALSO RETURN ON MONDAY. SPC HAS THE AREA CURRENTLY BLANKETED IN A DAY 3 SLIGHT RISK. MODEL SOUNDINGS AGAIN SHOW CAPE AND SHEAR VALUES SUPPORTIVE OF HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. STORM MODE AND COVERAGE OF STORMS WILL DETERMINE THE OVERALL THREAT OF TORNADOES AS CHANCES ARE BETTER WITH ISOLATED SUPERCELLS RATHER THAN WIDESPREAD CONVECTION OR MCS STORM MODES. WILL HAVE TO MONITOR THE THREAT FOR SEVERE WEATHER MONDAY CLOSELY. STRESSING AGAIN...ANYONE WITH OUTDOOR PLANS FOR THE HOLIDAY NEEDS TO MAKE SURE THEY ARE WEATHER AWARE AND HAVE A PLAN TO SEEK SHELTER SHOULD SEVERE WEATHER DEVELOP. THE UPPER LEVEL FLOW FOR TUESDAY IS MORE ZONAL WITH SOME SLIGHT RIDGING FOR WEDNESDAY. THIS WILL BRING ANOTHER REDUCTION IN POP CHANCES FOR MID-WEEK. BY THE END OF THE WEEK ANOTHER LARGE UPPER LEVEL TROUGH SETS UP ACROSS THE WEST RETURNING THE AREA TO A SIMILAR PATTERN THAT WE HAVE BEEN IN FOR THE LAST FEW WEEKS WITH A LARGE UPPER TROUGH SENDING A SERIES OF DISTURBANCES ACROSS THE AREA. RAIN CHANCES WILL BE ON THE RISE AGAIN LATE NEXT WEEK INTO NEXT WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 81 70 81 69 87 / 80 40 80 60 30 AUSTIN BERGSTROM INTL AIRPORT 82 69 81 68 87 / 80 40 80 60 30 NEW BRAUNFELS MUNI AIRPORT 83 69 81 70 87 / 70 40 80 50 30 BURNET MUNI AIRPORT 81 69 80 67 85 / 60 30 80 50 20 DEL RIO INTL AIRPORT 90 71 89 69 90 / 20 20 60 20 - GEORGETOWN MUNI AIRPORT 80 69 80 68 86 / 70 30 80 50 20 HONDO MUNI AIRPORT 85 70 83 69 87 / 50 30 80 40 20 SAN MARCOS MUNI AIRPORT 82 69 81 69 86 / 80 40 80 60 30 LA GRANGE - FAYETTE REGIONAL 82 71 82 71 86 / 90 50 80 70 40 SAN ANTONIO INTL AIRPORT 84 71 82 71 87 / 60 30 80 50 20 STINSON MUNI AIRPORT 84 71 83 71 88 / 60 40 80 50 30 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY... LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE... VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && MESOSCALE/AVIATION...OAKS SYNOPTIC/GRIDS...HAMPSHIRE
Hazardous weather outlook, May 23, 6:40 PM CDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 640 PM CDT SAT MAY 23 2015 TXZ171>173-186>194-203>209-217>225-228-242345- LLANO-BURNET-WILLIAMSON-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO- HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE- CALDWELL-FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES- GONZALES-DE WITT-LAVACA-DIMMIT- 640 PM CDT SAT MAY 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS TODAY AND TONIGHT. A TORNADO WATCH IS ALSO IN EFFECT UNTIL 3 AM SUNDAY MORNING FOR THE HILL COUNTRY...I-35 CORRIDOR AND POINTS EAST. SCATTERED THUNDERSTORMS HAVE ALREADY DEVELOPED OVER WESTERN PARTS OF SOUTH CENTRAL TEXAS EARLY TODAY. THE THREAT FOR HEAVY RAINFALL WILL BECOME WIDESPREAD LATER TODAY AS A LARGE THUNDERSTORM COMPLEX DEVELOPS OVER TEXAS. WITH NEARLY SATURATED SOIL CONDITIONS ACROSS MUCH OF THE AREA...THERE WILL BE A HIGH THREAT FOR FLASH FLOODING. WHILE THE HEAVIEST RAINS ARE EXPECTED TO EXTEND FROM TONIGHT INTO SUNDAY...LOCALLY HEAVY DOWNPOURS OF 1 TO 4 INCHES ARE POSSIBLE TODAY AND TONIGHT. A FEW AREA STREAMS AND RIVERS MAY EXPERIENCE NEW RISES...ESPECIALLY OVER THE SOUTHERN EDWARDS PLATEAU AND HILL COUNTRY THROUGH TONIGHT. IN ADDITION TO THE FLASH FLOOD AND POSSIBLE IMPACTS ON RIVERS... CONDITIONS ALONG THE LEAD EDGE OF THE STORM COMPLEX WILL BE ALSO FAVORABLE FOR A FEW SEVERE STORMS...WITH DAMAGING WINDS AND ISOLATED BRIEF TORNADOES POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A FLASH FLOOD WATCH WILL CONTINUE FOR ALL OF SOUTH CENTRAL TEXAS THROUGH 7 PM CDT SUNDAY EVENING. WIDESPREAD HEAVY RAINS ARE EXPECTED TO CONTINUE INTO THE DAYTIME HOURS SUNDAY WITH DECREASING POTENTIAL FOR HEAVY RAINFALL SUNDAY EVENING. THE CONTINUED HEAVY RAIN THREAT INTO SUNDAY...MEANS ALL OF THE RIVERS AND STREAMS OF SOUTH CENTRAL TEXAS HAVE A POTENTIAL TO SEE SIGNIFICANT RISES. SOME RIVERS REMAIN SWOLLEN FROM RECENT RAINFALL. THE THREAT FOR SEVERE WINDS AND BRIEF TORNADOES WILL ALSO CONTINUE SUNDAY...MAINLY ALONG THE LEADING EDGE OF THE THUNDERSTORM COMPLEX. NEW EPISODES OF HEAVY RAIN COULD OCCUR AGAIN MONDAY INTO EARLY TUESDAY MORNING...ESPECIALLY EAST OF I-35. THE STORMS MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT WILL ALSO HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. WIDESPREAD RAINS FOR THE FIVE DAY PERIOD ENDING TUESDAY WILL RANGE FROM 1 TO 4 INCHES...WHILE SOME LOCATIONS COULD RECEIVING UP TO 6 INCHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THE HOLIDAY WEEKEND. TXZ183>185-202-242345- VAL VERDE-EDWARDS-REAL-KINNEY- 640 PM CDT SAT MAY 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT. A TORNADO WATCH IS IN EFFECT FOR THE RIO GRANDE PLAINS THROUGH 9 PM SATURDAY EVENING. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS TODAY AND TONIGHT. SCATTERED THUNDERSTORMS HAVE ALREADY DEVELOPED OVER WESTERN PARTS OF SOUTH CENTRAL TEXAS EARLY TODAY. THE THREAT FOR HEAVY RAINFALL WILL BECOME WIDESPREAD LATER TODAY AS A LARGE THUNDERSTORM COMPLEX DEVELOPS OVER TEXAS. WITH NEARLY SATURATED SOIL CONDITIONS ACROSS MUCH OF THE AREA...THERE WILL BE A HIGH THREAT FOR FLASH FLOODING. WHILE THE HEAVIEST RAINS ARE EXPECTED TO EXTEND FROM TONIGHT INTO SUNDAY...LOCALLY HEAVY DOWNPOURS OF 1 TO 4 INCHES ARE POSSIBLE TODAY AND TONIGHT. A FEW AREA STREAMS AND RIVERS MAY EXPERIENCE NEW RISES...ESPECIALLY OVER THE SOUTHERN EDWARDS PLATEAU AND HILL COUNTRY THROUGH TONIGHT. IN ADDITION TO THE FLASH FLOOD AND POSSIBLE IMPACTS ON RIVERS... CONDITIONS ALONG THE LEAD EDGE OF THE STORM COMPLEX WILL BE ALSO FAVORABLE FOR A FEW SEVERE STORMS...WITH DAMAGING WINDS AND ISOLATED BRIEF TORNADOES POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A FLASH FLOOD WATCH WILL CONTINUE FOR ALL OF SOUTH CENTRAL TEXAS THROUGH 7 PM CDT SUNDAY EVENING. WIDESPREAD HEAVY RAINS ARE EXPECTED TO CONTINUE INTO THE DAYTIME HOURS SUNDAY WITH DECREASING POTENTIAL FOR HEAVY RAINFALL SUNDAY EVENING. THE CONTINUED HEAVY RAIN THREAT INTO SUNDAY...MEANS ALL OF THE RIVERS AND STREAMS OF SOUTH CENTRAL TEXAS HAVE A POTENTIAL TO SEE SIGNIFICANT RISES. SOME RIVERS REMAIN SWOLLEN FROM RECENT RAINFALL. THE THREAT FOR SEVERE WINDS AND BRIEF TORNADOES WILL ALSO CONTINUE SUNDAY...MAINLY ALONG THE LEADING EDGE OF THE THUNDERSTORM COMPLEX. NEW EPISODES OF HEAVY RAIN COULD OCCUR AGAIN MONDAY INTO EARLY TUESDAY MORNING...ESPECIALLY EAST OF I-35. THE STORMS MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT WILL ALSO HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. WIDESPREAD RAINS FOR THE FIVE DAY PERIOD ENDING TUESDAY WILL RANGE FROM 1 TO 4 INCHES...WHILE SOME LOCATIONS COULD RECEIVING UP TO 6 INCHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THE HOLIDAY WEEKEND.
In the hours before
Local storm report, May 23, 11:51 PM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1151 PM CDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM FLASH FLOOD DEVINE 29.15N 98.90W
05/23/2015 MEDINA TX LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS SEVERAL ROADS CLOSED IN DEVINE.
&&
EVENT NUMBER EWX1500473
ZEITLERLocal storm report, May 24, 12:36 AM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1236 AM CDT SUN MAY 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 PM TSTM WND DMG CEDAR PARK 30.51N 97.83W
05/23/2015 WILLIAMSON TX TRAINED SPOTTER
MULTIPLE TREES SNAPPED OR UPROOTED...SOME TRUNKS AS
LARGE AS 12 INCHES IN DIAMETER
&&
EVENT NUMBER EWX1500474
SBSSpecial weather statement, May 24, 12:55 AM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1255 AM CDT SUN MAY 24 2015 TXZ185>187-203-204-240645- MEDINA TX-BANDERA TX-UVALDE TX-REAL TX-KERR TX- 1255 AM CDT SUN MAY 24 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN REAL...NORTHWESTERN MEDINA...WESTERN BANDERA...NORTHEASTERN UVALDE AND CENTRAL KERR COUNTIES UNTIL 145 AM CDT... AT 1255 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF LOST MAPLES STATE PARK TO REAGAN WELLS...AND MOVING EAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... MEDINA...KERRVILLE...LEAKEY...TARPLEY...VANDERPOOL...HUNT...INGRAM... WALTONIA...GARNER STATE PARK...LOST MAPLES STATE PARK...RIO FRIO... KERRVILLE STATE PARK...UTOPIA AND REAGAN WELLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3011 9912 2955 9923 2952 9982 3005 9968 TIME...MOT...LOC 0555Z 259DEG 30KT 2996 9967 2954 9980 MO
Local storm report, May 24, 2:23 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
223 AM CDT SUN MAY 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM FLASH FLOOD 3 N RIO FRIO 29.68N 99.73W
05/24/2015 REAL TX LAW ENFORCEMENT
OVER A FOOT OF WATER OVER THE ROAD AT SECOND CROSSING
ON FM 1120.
&&
EVENT NUMBER EWX1500475
LJHLocal storm report, May 24, 3:15 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
315 AM CDT SUN MAY 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 AM FLASH FLOOD 5 ENE FISCHER 30.00N 98.20W
05/24/2015 HAYS TX FIRE DEPT/RESCUE
FISCHER STORE ROAD BRIDGE OVER THE BLANCO RIVER IS
DESTROYED WEST OF WIMBERLEY.
&&
EVENT NUMBER EWX1500476
LJHLocal storm report, May 24, 3:21 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
321 AM CDT SUN MAY 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 AM FLASH FLOOD 3 SSW KYLE 29.95N 97.90W
05/24/2015 HAYS TX BROADCAST MEDIA
4 PEOPLE TRAPPED ON ROOF...OTHERS STILL
INSIDE...HELICOPTER RESCUE HAS BEEN REQUESTED
&&
EVENT NUMBER EWX1500478
SBSThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:11 PM CDT | Special Weather Statement | EWX | Frio | 49 min |
| May 23, 7:25 PM CDT | Flash Flood Warning | EWX | Frio, Zavala | 3 hr |
| May 23, 7:27 PM CDT | River Flood Warning | EWX | Kerr | 31 hr |
| May 23, 7:27 PM CDT | River Flood Warning | EWX | Kendall | 19 hr |
| May 23, 7:39 PM CDT | River Flood Warning | EWX | Blanco | 24 hr |
| May 23, 7:49 PM CDT | Special Weather Statement | EWX | Hays | 26 min |
| May 23, 7:50 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Frio, Medina | 40 min |
| May 23, 7:52 PM CDT | River Flood Warning | EWX | Uvalde | 21 hr |
| May 23, 7:55 PM CDT | Tornado Warning | EWX | Bexar, Medina | 35 min |
| May 23, 8:02 PM CDT | Flash Flood Warning | EWX | Frio | 3 hr |
| May 23, 8:04 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Hays, Travis | 41 min |
| May 23, 8:10 PM CDT | Flash Flood Warning | EWX | Bandera, Medina, Uvalde | 3 hr |
| May 23, 8:13 PM CDT | River Flood Warning | EWX | Comal | 22 hr |
| May 23, 8:13 PM CDT | River Flood Warning | EWX | Hays | 55 hr |
| May 23, 8:13 PM CDT | River Flood Warning | EWX | Caldwell, Gonzales | 4 days |
| May 23, 8:13 PM CDT | River Flood Warning | EWX | DeWitt | 8 days |
| May 23, 8:13 PM CDT | Tornado Warning | EWX | Hays, Travis | 32 min |
| May 23, 8:23 PM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, Blanco, Burnet, Comal, Hays and 2 more | 3 hr |
| May 23, 8:23 PM CDT | Tornado Warning | EWX | Bexar | 37 min |
| May 23, 8:32 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Comal, Frio, Guadalupe | 43 min |
| May 23, 8:40 PM CDT | River Flood Warning | EWX | Uvalde | 32 hr |
| May 23, 8:40 PM CDT | River Flood Warning | EWX | Frio | 6 days |
| May 23, 8:43 PM CDT | Tornado Warning | EWX | Travis | 32 min |
| May 23, 8:45 PM CDT | Special Weather Statement | EWX | Hays | 45 min |
| May 23, 8:55 PM CDT | Tornado Warning | EWX | Hays, Travis | 35 min |
| May 23, 8:56 PM CDT | River Flood Warning | EWX | Kerr | 26 hr |
| May 23, 9:07 PM CDT | Special Weather Statement | EWX | Atascosa, Caldwell, Guadalupe, Wilson | 53 min |
| May 23, 9:16 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Hays, Travis | 44 min |
| May 23, 9:18 PM CDT | Flash Flood Warning | EWX | Caldwell, Comal, Guadalupe, Wilson | 3 hr |
| May 23, 9:32 PM CDT | Tornado Warning | EWX | Burnet, Williamson | 31 min |
| May 23, 9:32 PM CDT | Tornado Warning | EWX | Burnet, Williamson | 28 min |
| May 23, 9:39 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 51 min |
| May 23, 9:52 PM CDT | Flash Flood Warning | EWX | Bastrop, Lee | 3 hr |
| May 23, 10:03 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Fayette, Gonzales, Lee, Williamson | 42 min |
| May 23, 10:31 PM CDT | Flash Flood Warning | EWX | Frio, Medina, Uvalde, Zavala | 3 hr |
| May 23, 10:35 PM CDT | Special Weather Statement | EWX | Atascosa, Gonzales | 40 min |
| May 23, 10:47 PM CDT | Special Weather Statement | EWX | Fayette | 28 min |
| May 23, 10:49 PM CDT | Areal Flood Warning | EWX | Bandera, Real | 3 hr |
| May 23, 10:51 PM CDT | Areal Flood Advisory | EWX | Burnet | 3 hr |
| May 23, 10:53 PM CDT | River Flood Warning | EWX | Travis | 40 hr |
| May 23, 11:05 PM CDT | River Flood Warning | EWX | Uvalde | 28 hr |
| May 23, 11:13 PM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Comal, Hays, Travis, Williamson | 3 hr |
| May 23, 11:14 PM CDT | Flash Flood Warning | EWX | Atascosa, Bexar | 3 hr |
| May 23, 11:24 PM CDT | Flash Flood Warning | EWX | Hays | 6 hr |
| May 23, 11:38 PM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Real, Val Verde | 3 hr |
| May 23, 11:57 PM CDT | River Flood Warning | EWX | Bexar | 19 hr |
| May 23, 11:57 PM CDT | River Flood Warning | EWX | Bexar | 44 hr |
| May 23, 11:57 PM CDT | River Flood Warning | EWX | Bexar | 27 hr |
| May 23, 11:57 PM CDT | River Flood Warning | EWX | Bexar, Wilson | 55 hr |
| May 24, 12:03 AM CDT | River Flood Warning | EWX | Medina | 22 hr |
| May 24, 12:03 AM CDT | River Flood Warning | EWX | Medina | 22 hr |
| May 24, 12:25 AM CDT | Flash Flood Warning | EWX | Bandera, Bexar, Blanco, Comal, Gillespie, Kendall and 3 more | 6 hr |
| May 24, 12:55 AM CDT | Special Weather Statement | EWX | Bandera, Kerr | 50 min |
| May 24, 1:25 AM CDT | Flash Flood Warning | EWX | Caldwell, Guadalupe, Hays | 8 hr |
| May 24, 1:34 AM CDT | Flash Flood Warning | EWX | Frio, Medina, Uvalde, Zavala | 3 hr |
| May 24, 2:09 AM CDT | Flash Flood Warning | EWX | Bastrop, Blanco, Burnet, Caldwell, Comal, Guadalupe and 4 more | 5 hr |
| May 24, 2:23 AM CDT | River Flood Warning | EWX | Williamson | 21 hr |
| May 24, 5:11 AM CDT | Flash Flood Warning | EWX | Hays | 3 hr |
| May 24, 7:29 AM CDT | River Flood Warning | EWX | Bexar, Guadalupe | 20 hr |
| May 24, 7:29 AM CDT | River Flood Warning | EWX | Karnes | 4 days |
| May 24, 8:06 AM CDT | Areal Flood Warning | EWX | Hays | 6 hr |
| May 24, 8:32 AM CDT | River Flood Warning | EWX | Travis | 21 hr |
| May 24, 8:47 AM CDT | Flash Flood Warning | EWX | Caldwell, Guadalupe, Hays | 3 hr |
| May 24, 9:17 AM CDT | River Flood Warning | EWX | Caldwell, Gonzales | 22 hr |
| May 24, 9:23 AM CDT | River Flood Warning | EWX | Gonzales | 5 days |
| May 24, 9:56 AM CDT | River Flood Warning | EWX | Karnes | 3 days |
| May 24, 11:38 AM CDT | Areal Flood Warning | EWX | Caldwell, Guadalupe, Hays | 6 hr |
| May 24, 2:12 PM CDT | Areal Flood Warning | EWX | Hays | 3 hr |
| May 24, 3:22 PM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 34 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.